New York, 2005

Winter Storm in New York, February 10, 2005

February 10, 2005 · NWS ALY · 1 event in 1 county or zone

1 winter storm, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 10, 12:35 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 10, 12:35 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBANY NY
1235 PM EST THU FEB 10 2005

.SHORT TERM UPDATE (TODAY/TONIGHT)...
WRAPAROUND PRECIP SLOW TO MOVE EAST.  ETA HAS OVERDONE PRECIP IN
BAND FOR 12-18Z PD AND SUSPECT THAT WILL CONT TO BE THE CASE.  STILL
MAY GET A BURST OF SNOW.  WILL DROP ADVISORIES AND LOWER AMOUNTS.
WARNINGS CONTINUE WHERE THEY ARE OUT.  WILL MENTION ADDITIONAL
SNOWFALL AMOUNTS ONLY.  LOWERED POPS IN DRY SLOT SOUTH.

&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...WINTER STORM WARNING THROOUGH MIDNIGHT EST FRIDAY
     NYZ032-033-041-042-043-083-084.

VT...WINTER STORM WARNING THROUGH MIDNIGHT EST FRIDAY VTZ013>015.
&&

RCK

********  FOLLOWING IS DISCUSSION FROM 617 AM TODAY   ********

.SHORT TERM (TODAY THROUGH SATURDAY)...
LOW PRES OVR LI WL MOV WITH BST PRES FALLS ACRS SRN NEW ENG. LOW WL
BE MOVG TWD CAPE COD THIS AFT AND THEN TWD NOVA SCOTIA LATE TNGHT.
H7 TTL DEFORMATION WLD SUPPORT HVY SNOW ONLY ACRS A SMALL PTN OF FA
MAINLY ERN AND NRN SCTNS FM CAP DSTRCT N AND E. EVEN IN THIS AREA IT
WL TAKE AWHILE TO CHG TO SNOW ON VLY FLOOR...THUS PCPN THAT WL FALL
AS SNOW WL BE LIMITED ON VLY FLOOR BUT INCRS ACRS HIER TRRN AND ACRS
NRN PTNS OF RGN. IN ADDITION HAV DROPPED ALL ADVISORIES AND WRNGS
ACRS WRN AND SRN ZONES. WITH LOW TRACK SO CLOSE TO COAST EXTREME SRN
PTNS OF FA...SRN ULSTER...SRN DUTCHESS AND SRN LITCHFIELD MAY NOT
RECEIVE ANY SNOW ACCUMULATION. SYSTEM WL EXIT TNGHT AND THEN
TRANQUIL WX WL TAKE HOLD FRIDAY BFR A SECOND FRONT WITH A
REINFORCING SHOT OF COLD AIR FRIDAY NIGHT INTO SAT MRNG WHICH MAY
TRIGGER SOM SCT -SW.

&&

.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
TMPS WL RETURN TO SEASONABLE LEVELS THRU THE PD WITH NEXT S/W
IMPACTING AREA ON MONDAY INTO MONDAT NIGHT. PCPN TYPE SHLD BE SNOW
AND QPF WL BE LIMITED.

&&

.AVIATION...IFR CONDITIONS WILL CONTINUE THROUGH THIS MORNING AS THE
PRECIPITATION CONTINUES ACROSS THE FORECAST AREA. IMPROVE TO MVFR IS
EXPECTED ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA THIS
AFTERNOON WITH VFR EXPECTED BY EVENING. HOWEVER...IMPROVEMENT TO
MVFR ACROSS THE NORTHERN TWO-THIRDS OF THE AREA WILL TAKE MUCH
LONGER...THIS EVENING...AS THE PRECIPITATION LINGERS. WINDS WILL
PICK UP AND GET GUSTY AS THE LOW DEEPEN OFF TO OUR EAST.

&&

.HYDROLOGY...WITH PCPN TYPE CHANGING TO SNOW RUNOFF WILL SLOW
THROUGH THE DAY. SOME SIGNIFICANT RESPONSES OVERNIGHT IN THE
CATSKILLS WITH RISES ON THE SCHOHARIE...RONDOUT AND ESOPUS CREEK. BY
MID TO LATE AFTERNOON TEMPS WILL BE WELL BELOW FREEZING ALL AREAS.
ONLY OTHER CONCERN WILL BE POTENTIAL FOR ICE JAMS AND ALTHOUGH SOME
MINOR PRBLMS PSBL NOT ENOUGH RUNOFF TO DISLODGE MOST OF THE ICE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER STORM WARNING THROUGH MIDNIGHT EST FRIDAY MAZ001.
NY...WINTER STORM WARNING THROOUGH MIDNIGHT EST FRIDAY
     NYZ033-041>043-048>054-083-084.
VT...WINTER STORM WARNING THROUGH MIDNIGHT EST FRIDAY VTZ013>015.
&&
Hazardous weather outlook, Feb 10, 1:25 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
125 PM EST THU FEB 10 2005

NYZ032-033-041>043-083-084-VTZ013>015-111200-
BENNINGTON VT-EASTERN WINDHAM VT-HAMILTON NY-NORTHERN HERKIMER NY-
NORTHERN SARATOGA NY-NORTHERN WARREN NY-NORTHERN WASHINGTON NY-
SOUTHEAST WARREN NY-SOUTHERN WASHINGTON NY-WESTERN WINDHAM VT-
125 PM EST THU FEB 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS...LAKE GEORGE
SARATOGA REGION...AND SOUTHERN VERMONT.

.DAY ONE...

WINTER STORM WARNING CONTINUES UNTIL MIDNIGHT. SEE STATEMENT FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS PLEASE SEND REPORTS OF 4 INCHES OR MORE OF SNOWFALL
TO THE NATIONAL WEATHER SERVICE.

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-082-111200-
EASTERN ALBANY NY-EASTERN COLUMBIA NY-EASTERN DUTCHESS NY-
EASTERN GREENE NY-EASTERN RENSSELAER NY-EASTERN SCHENECTADY NY-
EASTERN ULSTER NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-
NORTHERN FULTON NY-NORTHERN LITCHFIELD CT-SCHOHARIE NY-
SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-
SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-WESTERN ALBANY NY-
WESTERN COLUMBIA NY-WESTERN DUTCHESS NY-WESTERN GREENE NY-
WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY-WESTERN ULSTER NY-
125 PM EST THU FEB 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...CAPITAL
DISTRICT...BERKSHIRES...HUDSON VALLEY...CATSKILLS...AND LITCHFIELD
COUNTY.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

OKEEFE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, Southern Washington

When
February 10, 2:00 PM EST to 4:00 PM EST
Where
Southern Washington forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.314, -73.431 (the zone’s center; the record gives no point)

Average total snowfall across Southern Washington County: 7 inches

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437580.